Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Stomach pain. Prescribed with pantaprazole and bescopan plus. Allergic to them. Alternative medicine?

User rating for this question
Answered by

General Surgeon
Practicing since : 1979
Answered : 2457 Questions
This is for my relative staying with me. She is aged 39 years, complanined of occassional stomach pain after which we consulted gynocologist who prescribed Pantaprazole and Bescopan plus. We are awaiting the urine test results and due for abdomen scan tomorrow.

She developed severe itching and bouts of vomitting after taking Pantaprazole and Bescopan plus tablets. We suspect whether she is allergic to these medicines, would you suggest any alternative medicine? She needs relief from pain until the diagnosis is made.

Please advise
Posted Tue, 5 Nov 2013 in GERD
Answered by Dr. M Y Shareef 8 hours later
Brief Answer:
Few more information from your side may be helpful

Detailed Answer:
Hi ! Good morning. I am Dr Shareef, a general surgeon answering your query.

In our clinical practice, I feel that Pantoprazole is less likely to cause an allergic reaction than Buscopan plus, which may be causing the itching and bouts of vomiting for your relative. Buscopan contains hyoscine, more frequently known to cause such allergic reactions in some. However, any drug can cause an allergic reaction and as she has used both the drugs together, it will not be possible to pinpoint the one responsible for it. To be on the safer side, I would suggest her to discontinue both the medications for the time being.

For an immediate relief of pain, she can take Cyclopam (an antispasmodic) tablet , and an anti emetic drug. Also I would advise her an anti allergic drug like cetrizine to take care of the itching bouts. Along with it, she can go for an antacid like Mucaine gel/Digecaine gel. She should also avoid taking any spicy or fried food, and instead go for bland diet.

After she gets relief of the pain, she has to be investigated on the cause of the pain abdomen, which as per your statement seems to be occasional for some time, and is not acute. As she is already being examined by a doctor (gynaecologist), I would exclude for the time being any surgical emergency in this situation.

In the meanwhile, if you could provide me with a few more information, I can help you more on this:
1) What is the site where the pain is experienced the most, and has it moved to any other place ?
2) Is she married, and if so, did she stay with her husband recently ?
3) Does she have any other associated symptoms like fever, chills, or any other gynaecological problem or any disturbances in her periods ?
4) Is she under medication for any other medical problems, or is there a history of any kind of abdominal surgery in the past ?
5) How is her dietary and bowel habits ? Does she eat out frequently specially fast food !!

Till then you can continue with the medicines as advised above. However, if the pain increases, or if there is visible increase in the distress for the patient, I would suggest you to take her to the ER (emergency room) of your nearest hospital instead of waiting for the scan and other tests till tomorrow .

Thanks for using healtcaremagic for your health related query. I wish your relative an early recovery. Awaiting for more information from you to be able to help more. Dr Shareef.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor